MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD 7F 16X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD 7F 16X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171640S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the balloon of a maxi ld 7f 16x4 ruptured in the iliac vein when trying to post dilate a newly implanted (unknown) stent.The balloon was noted to be in fragments and were removed using a snare through an unknown procedural sheath.The device was removed from the patent in multiple pieces.There was no reported injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing stylet.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.Negative pressure was maintained during prep.The balloon was being used for dilataton of the left common iliac vein stent.The lesion was noted not to have any calcification with little vessel tortuosity.The stenosis was noted to be about 54%.The device was not being used for chronic total occlusion.The balloon burst at 4atm.The inflation device was filled with 50/50 contrast/saline.The inflation device was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guiding catheter.The balloon catheter advanced through the vessel without difficulty.The device crossed the lesion without difficulty.The catheter was never in an acute bend or never kinked while being used.Another 16x4 maxi was inserted to complete procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.
 
Additional Manufacturer Narrative
As reported, the balloon of a maxi ld 7f 16x4 ruptured in the iliac vein when trying to post dilate a newly implanted (unknown) stent.The balloon was noted to be in fragments and were removed using a snare through an unknown procedural sheath.The device was removed from the patient in multiple pieces.There was no reported patient injury.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing stylet.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.Negative pressure was maintained during prep.The balloon was being used for dilatation of the left common iliac vein stent.The lesion was noted not to have any calcification with little vessel tortuosity.The stenosis was noted to be about 54%.The device was not being used for chronic total occlusion.The balloon burst at four atm.The inflation device was filled with 50/50 contrast/saline.The inflation device was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guiding catheter.The balloon catheter advanced through the vessel without difficulty.The device crossed the lesion without difficulty.The catheter was never in an acute bend and never kinked while being used.Another 16x4 maxi was inserted to complete procedure.One product was returned for analysis.A non-sterile maxi ld 7f 16 x 4 80cm was received for analysis inside a plastic bag.Per visual analysis, a separation in the balloon and inner guide wire lumen was observed on the unit at the balloon area.No other anomalies could be observed.Functional analysis could not be performed on the unit due to the separated condition of the maxi ld balloon and inner guide wire lumen as received for evaluation.Per microscopic analysis, sem analysis was performed.Sem results showed that the separated area on the guidewire lumen and the balloon of the maxi ld device presented evidence of scratch marks near the separated area on the inner surface of the guidewire lumen.Also, elongations were observed on the edge of the inner guide wire separation.These types of damage are commonly caused during the interaction of the material with a sharp object or mechanical damage.Additionally, elongations are commonly associated with separations caused by material tensile overload.Therefore, it is very likely that the same factors that caused the observed scratch marks on the balloon could have led to the separation found on the balloon.It is assumed that the inner guide wire lumen material was induced to a tensile force that exceeded the material yield strength prior to the separation as evidenced by the elongations observed.No other anomalies were noted during the sem analysis.A product history record (phr) review of lot 82230149 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp and balloon- separated - in-patient¿ were confirmed during device analysis.However, the exact cause of the reported events cannot be determined.Sem results showed that the separated area on the guidewire lumen and the balloon presented evidence of scratch marks and elongations.It appears the inner guide wire lumen material was induced to a tensile force that exceeded the material yield strength prior to the separation.The device was used for post-dilation of an implanted stent.Stent struts can easily damage balloon material when attempting to cross inside the stent and/or upon inflation.Therefore, based on the information available for review, it is likely vessel characteristics and handling of the devices together contributed to the reported events as evidenced by device analysis.According to the instructions for use, ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with (b)(4) confidence, (b)(4) of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the limited information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
MAXI LD 7F 16X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13772568
Report Number9616099-2022-05457
Device Sequence Number3812795
Product Code LIT
UDI-Device Identifier20705032002568
UDI-Public(01)20705032002568(17)230131(10)82230149
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4171640S
Device Catalogue Number4171640S
Device Lot Number82230149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK STENT.; UNKNOWN PROCEDURAL STENT.
Patient SexUnknown